Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 32, NWS Tampa Bay, FL

July 30, 2013Pinellas County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 30, 2013, 7:15 PM EDT for Pinellas County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2013, 7:15 PM EDT (23:15 UTC)
Expired
Jul 30, 2013, 7:45 PM EDT
In force
30 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Pinellas County, FL

The radar

The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:49 PM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jul 30, 2:49 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
249 PM EDT TUE JUL 30 2013

.SHORT TERM (TONIGHT - THURSDAY)...DEEP-LAYERED RIDGING EXTENDS
FROM THE ATLANTIC WESTWARD ACROSS CENTRAL FLORIDA AND INTO THE
GULF OF MEXICO. THIS FEATURE IS CAPPING THE ATMOSPHERE...DELAYING
THE DEVELOPMENT OF OUR AFTERNOON SHOWERS AND STORMS. THE CAP LOOKS
WEAK ENOUGH TO ALLOW THE COMBINATION OF AFTERNOON HEATING AND LOW-
LEVEL CONVERGENCE ASSOCIATED WITH THE WESTWARD MOVING EAST COAST
SEA BREEZE TO ALLOW AT LEAST SCATTERED THUNDERSTORMS TO DEVELOP IN
THE NEXT FEW HOURS. THESE STORMS WILL LIKELY EXTEND INTO THE EARLY
EVENING HOURS BEFORE MOVING SLOWLY INTO THE GULF.

THE DEEP-LAYERED RIDGE WILL GENERALLY HOLD OVER THE REGION THROUGH
THURSDAY. AN UPPER-LEVEL TROUGH WILL BE DIGGING TOWARD THE DEEP
SOUTH ON WEDNESDAY...AND MAY CREATE ENOUGH OF A WEAKNESS IN THE
RIDGE OVER FLORIDA FOR ADDITIONAL CLOUD COVER AND HIGHER RAIN
CHANCES ON THURSDAY. MODELS DEPICT SLIGHT VARIATIONS IN THE DEPTH
OF THE TROUGH...BUT THEY DO AGREE ON A WEAKER RIDGE. SURFACE
PRESSURES DROP FROM AROUND 1020MB TODAY TO 1018MB ON WEDNESDAY
THEN TO 1016MB ON THURSDAY. THIS WEAKER RIDGE WILL ALLOW SEA
BREEZES TO PUSH FARTHER INLAND RESULTING IN HIGHEST RAIN CHANCES
MIGRATING TO ALONG AND EAST OF I-75 BY THURSDAY.

THE STRONG RIDGE WILL GIVE US ANOTHER HOT DAY ON WEDNESDAY WITH
TEMPERATURES IN THE MID 90S...BUT THE WEAKENING RIDGE AND
INCREASED CLOUD COVER WILL RESULT IN TEMPERATURES 3 TO 5 DEGREES
COOLER ON THURSDAY...ESPECIALLY ALONG THE COAST AND NORTH OF THE
TAMPA BAY AREA.

THE REMNANTS OF DORIAN WILL BE APPROACHING FLORIDA JUST BEYOND THE
SHORT TERM PERIOD...BUT MODELS DO NOT SHOW ANY SIGNIFICANT IMPACT
WITH THE MID-LEVEL FEATURE TURNING NORTH THROUGH THE BAHAMAS WHILE
A VERY WEAK SURFACE TROUGH/TROPICAL WAVE CONTINUES MOVING WESTWARD
UNDER THE RIDGE.

.LONG TERM (PREVIOUS DISCUSSION THURSDAY NIGHT-TUESDAY)...
AN U/L RIDGE OVER THE SOUTHERN PLAINS AND WESTERN ATLANTIC WILL
BRIDGE ACROSS FLORIDA THROUGH THE PERIOD...WITH THE MAIN BELT OF
THE WESTERLIES REMAINING NORTH OF THE REGION WITH A L/W TROUGH
OVER THE EASTERN U.S. ONLY EXTENDING AS FAR SOUTH AS THE
CAROLINAS. SURFACE HIGH PRESSURE WILL PERSIST OVER THE FLORIDA
PENINSULA WITH A RIDGE AXIS ACROSS THE CENTRAL PENINSULA FRIDAY
AND SATURDAY...GRADUALLY SINKING SOUTH OF THE FORECAST AREA SUNDAY
AND MONDAY WITH WESTERLY BOUNDARY LAYER FLOW DEVELOPING. SCATTERED
TO NUMEROUS AFTERNOON THUNDERSTORMS WILL DEVELOP FRIDAY AND
SATURDAY WITH WEST/EAST COAST SEA BREEZE COLLISION OVER WEST
CENTRAL FLORIDA MID TO LATE AFTERNOON. AREAL COVERAGE OF
THUNDERSTORMS WILL DECREASE SUNDAY AND MONDAY AS WESTERLY FLOW
DEVELOPS WITH HIGHEST POPS OVER THE INTERIOR AS SCATTERED
THUNDERSTORMS DEVELOP ALONG THE WEST COAST SEA BREEZE BOUNDARY AS
IT PUSHES EAST ACROSS THE PENINSULA. TEMPERATURES WILL RUN A FEW
DEGREES ABOVE CLIMATIC NORMALS THROUGH THE PERIOD.

&&

.AVIATION...
SCT-BKN CU 035-045 WILL LINGER THROUGH THE AFTERNOON AND EVENING...
WITH SCT TO NMRS THUNDERSTORMS POSSIBLE AT ALL TERMINALS THROUGH
THE EVENING. LEFT INTERMITTENT...SHORT LIVED...MVFR CEILINGS AND
IFR VISIBILITIES OUT OF TAFS FOR NOW...BUT CANNOT RULE THESE OUT
AS THUNDERSTORMS AFFECT TERMINALS THROUGH THE EVENING. WILL KEEP A
WATCHFUL EYE ON RADAR AS SEA BREEZE BOUNDARY INTERACTIONS DEVELOP
ALONG THE COAST.

&&

.MARINE...SURFACE RIDGING OVER THE AREA WILL CONTINUE TO RESULT IN
LIGHT WINDS AND SLIGHT SEAS THROUGH THE WEEKEND. SOME ENHANCED
WINDS AND SEAS WILL OCCUR NEAR THE COAST EACH DAY WITH THE
AFTERNOON SEA BREEZE.

&&

.FIRE WEATHER...LIGHT WINDS WILL RESULT IN FAIR TO POOR SMOKE
DISPERSIONS FOR THE NEXT COUPLE OF DAYS.

.PRELIMINARY POINT TEMPS/POPS...
TPA  76  92  77  90 /  30  50  30  50
FMY  75  94  75  92 /  30  50  20  50
GIF  75  94  75  91 /  10  40  10  50
SRQ  75  91  75  90 /  30  50  30  30
BKV  72  93  73  90 /  30  50  30  40
SPG  79  92  79  89 /  30  50  30  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE/FIRE WEATHER...JILLSON
LONG TERM/AVIATION...LEWIS/MROCZKA
Hazardous weather outlook, Jul 30, 5:30 AM EDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
530 AM EDT TUE JUL 30 2013

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-302130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
530 AM EDT TUE JUL 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS WEST
CENTRAL AND SOUTHWEST FLORIDA WITH THE STRONGER STORMS CAPABLE OF
PRODUCING WIND GUSTS OF 40 TO 50 MPH...LOCALLY HEAVY RAIN...AND
FREQUENT CLOUD TO GROUND LIGHTNING.

...RIVER FLOOD IMPACT...
MINOR RIVER FLOODING WILL CONTINUE ON THE MYAKKA RIVER AND
SOUTHERN END OF THE PEACE RIVER. MINOR FLOODING IS POSSIBLE ON
THE MANATEE RIVER AND CYPRESS CREEK IF HEAVY RAINS FALL IN THE
HEADWATERS OF BOTH STREAMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS AFTERNOON THUNDERSTORMS WILL DEVELOP EACH DAY WITH
THE STRONGER STORMS CAPABLE OF PRODUCING WINDS OF 40 TO 50
MPH...LOCALLY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING.
AN ISOLATED PULSE SEVERE THUNDERSTORM IS ALSO POSSIBLE WITH THE
BEST CHANCE WEDNESDAY THROUGH SATURDAY.

...RIVER FLOOD IMPACT...
MINOR FLOODING WILL LIKELY CONTINUE ON THE MYAKKA RIVER THROUGH
THE WEEKEND. WITHOUT ADDITIONAL HEAVY RAIN...THE PEACE RIVER WILL
FALL BELOW FLOOD STAGE TONIGHT OR WEDNESDAY. LOCALLY HEAVY RAIN
COULD CAUSE MINOR FLOODING ON THE MANATEE...CENTRAL AND SOUTHERN
PEACE...AND CYPRESS AND HORSE CREEKS THROUGH THE PERIOD IF RAINS
OF 1 TO 3 INCHES WERE TO FALL IN THE HEADWATERS ON ANY DAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

In the hours before

Special weather statement, Jul 30, 3:37 PM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
337 PM EDT TUE JUL 30 2013

FLZ065-302015-
LEE-
337 PM EDT TUE JUL 30 2013

...STRONG THUNDERSTORMS WILL AFFECT WESTERN LEE COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR CAPE CORAL...MOVING NORTHWEST AT 15 MPH...WILL AFFECT
CAPE CORAL...FORT MYERS BEACH...SANIBEL AND CAPTIVA...UNTIL 415 PM
EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2648 8220 2662 8224 2667 8227 2679 8228
      2677 8221 2674 8225 2669 8223 2672 8215
      2668 8210 2677 8207 2671 8186 2644 8193
      2647 8200 2644 8202 2641 8208
TIME...MOT...LOC 1937Z 120DEG 15KT 2655 8204

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:11 AM EDTRiver Flood WarningTBWSarasota7 days
Jul 30, 3:36 PM EDTSpecial Marine WarningTBW54 min
Jul 30, 3:37 PM EDTSpecial Weather StatementTBWLee38 min
Jul 30, 6:07 PM EDTSpecial Marine WarningTBW83 min
Jul 30, 7:37 PM EDTSpecial Marine WarningTBW83 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.